반코마이신 정주투여후 발생한 위막성 대장염 1례
- Affiliated Author(s)
- 류성열; 박근용; 이인규
- Alternative Author(s)
- Ryu, Seong Yeol; Park, Keun Yong; Lee, In Kyu
- Journal Title
- Keimyung Medical Journal
- Issued Date
- Pseudomembranous colitis; Intravenous vancomycin
- Diarrhea is a common complication of antibiotics usage. The diarrhea ascribed to antibiotics usually consist of loose or watery stools, sometimes containing mucus but rarely gross evident blood. Almost every antibiotics has been implicated. Although the pathogenesis of antibiotics-associated diarrhea is not confirmed, recent studies have shown that a toxin of Clostridium difficile is implicated as a cause of it. Diagnosis is made by detecting toxin in the stool or by positive stool culture for C. difficile. Treatment is either directed at binding the toxin with anion exchange resins such as cholestyramine in mile case, or at eradicating the C. difficile organism with oral vancomycin, metronidazole for more severe cases.
We have recently experienced one patient who developed diarrhea, abdomminal pain after having received prolonged vancomycin injection. Sigmoidoscopic finding revealed typical cream-colored plaque lesions (pseudomembrane) on a red friable edematous mucosa. Light microscopic finding of the rectal mucosa showed a volcano-like appearance. The symptom improved after treatment with oral vancomycin and metronidazole.
So, we report one case of pseudomembranous colitis secondary to the use of parenteral vancomycin.
- Authorize & License
- Files in This Item:
Items in Repository are protected by copyright, with all rights reserved, unless otherwise indicated.